MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Codes Difficult to Remove (1528); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was difficulty removing the device.A 1.75mm rotalink plus was selected for selected for a percutaneous coronary intervention (pci) procedure.During the procedure, a pecking motion was used for advancement and the rotalink was advanced.The device was tried to retrieve in dynaglide mode but it was difficult to remove from the patient.The physician then removed the device by hard pulling the device.After it was removed, the physician noticed the burr was damaged.The procedure was completed with another rotalink plus device and there were no patient complications reported.
 
Event or Problem Description
It was reported that there was difficulty removing the device.A 1.75mm rotalink plus was selected for selected for a percutaneous coronary intervention (pci) procedure.During the procedure, a pecking motion was used for advancement and the rotalink was advanced.The device was tried to retrieve in dynaglide mode but it was difficult to remove from the patient.The physician then removed the device by hard pulling the device.After it was removed, the physician noticed the burr was damaged.The procedure was completed with another rotalink plus device and there were no patient complications reported.It was further reported that the patient was good post procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the returned product consisted of the rotalink burr catheter.The visual and microscope inspection of the device revealed that the coil was kinked and stretched at the handshake connection.The advancer used in the procedure was not returned for analysis, functional testing was performed using a test advancer.Functional testing was performed by connecting the rotablator advancer to the rotablator control console.During functional testing, the device stalled and would not run due to the kinked stretched coil.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11801009
Report Number2134265-2021-06066
Device Sequence Number11752751
Product Code MCX
UDI-Device Identifier08714729228370
UDI-Public08714729228370
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2022
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0026575719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer05/10/2021
06/29/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date05/26/2021
07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1